| Model Number |
N/A |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device name: turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc.Occupation: lead rt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that the orange hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.The device was used for infusions of "ns carrier" and maintenance intravenous fluid (mivf).The line also "had platelets" on (b)(6)2021.The device was locked with heparin prior to noticing the crack "on the floor" during the night.The device was removed but not replaced.No adverse effects to the patient have been currently reported.Additional information regarding patient outcome has been requested but is currently unavailable.
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
In additional information received on 29apr2021, it was confirmed that the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
No additional information has been received since the last report was submitted.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: it was reported that the orange hub of a turbo-ject® double lumen minocycline/rifampin over-the-wire power-injectable picc cracked.The device was used for infusions of "ns carrier" and maintenance intravenous fluid (mivf).The line also "had platelets" on (b)(6) 2021.The device was locked with heparin prior to noticing the crack "on the floor" during the night.The device was removed but not replaced.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of quality control procedures, complaint history, instructions for use (ifu), and the device history record were conducted during the investigation.The complaint device was not returned to cook for investigation; therefore, a device failure analysis could not be performed.A document-based investigation evaluation was performed.A review of the device history record (dhr) confirmed no related non-conformances were found.A database search discovered 5 additional complaints associated with the reported lot number.Three of the additional complaints were from the same user facility, for the identical reported failure.While there are additional complaints on this lot, there is currently no evidence of manufacturing deficiency.The product ifu warns ¿do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube¿.The ifu also instructs to inspect the product for damage upon removal from the package.The information provided upon review of the device master record, ifu, and design history file (dhf) suggests that the device was manufactured to specification.There is no evidence of nonconforming product in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously completed capa found that this issue is related to device design.Based on the information provided and the results of the investigation, cook has concluded that device design contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.